Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 261, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 16, 2006, 1:35 AM CDT for Brown County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2006, 1:35 AM CDT (06:35 UTC)
- Expired
- Sep 16, 2006, 2:15 AM CDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Brown County, NE
The radar
The North Platte radar (KLNX), 67 km from the middle of the area, began a volume at 06:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 366 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 2478 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 160636 SVRLBF NEC017-160715- /O.NEW.KLBF.SV.W.0261.060916T0635Z-060916T0715Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 135 AM CDT SAT SEP 16 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BROWN COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 215 AM CDT * AT 134 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTH OF AINSWORTH...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... AINSWORTH BY 140 AM CDT... LONG PINE BY 145 AM CDT... KELLER PARK STATE RECREATION AREA BY 200 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4211 10015 4212 9969 4269 9971 4278 10016 $$ POWER
2 follow-up statements
000 WWUS53 KLBF 160650 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 150 AM CDT SAT SEP 16 2006 NEC017-160715- /O.CON.KLBF.SV.W.0261.000000T0000Z-060916T0715Z/ BROWN NE- 150 AM CDT SAT SEP 16 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR BROWN COUNTY... AT 149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR AINSWORTH...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KELLER PARK STATE RECREATION AREA BY 205 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4211 10015 4212 9969 4269 9971 4278 10016 $$ POWER
000 WWUS53 KLBF 160708 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 208 AM CDT SAT SEP 16 2006 NEC017-160718- /O.EXP.KLBF.SV.W.0261.000000T0000Z-060916T0715Z/ BROWN NE- 208 AM CDT SAT SEP 16 2006 ...THE SEVERE THUNDERSTORM WARNING FOR BROWN COUNTY EXPIRES AT 215 AM CDT... LAT...LON 4211 10015 4212 9969 4269 9971 4278 10016 $$ POWER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 3:34 AM CDT, 22 hours 1 minute earlier.
Area forecast discussion, Sep 15, 3:34 AM CDT, 22 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 334 AM CDT FRI SEP 15 2006 .DISCUSSION... TROF NOW DEEPENIG ALONG WEST COAST WITH MAIN UPPER LOW SPINNING OVER FAR PAC NW AND UPPER FLOW NOW OUT OF THE SOUTH. LLVL MOISTURE PLUME HAS CONTINUED TO BRING SOME MOISTURE NORTHWARD OUT OF SOUTHERN PLAINS WITH INCREASE IN PWS OVER THE LAST 24 HOURS AS WELL AS INCREASE IN H85 DPOINTS FROM 24 HOURS AGO...BUT LIMITED TO THIS LLVL LAYER ACCORDING TO RAOBS WITH EXTREMELY DRY LAYERS ALOFT KEEPING PCPN IN THE FORM OF ACCAS MOVING ALONG WITH WHAT WAS THE SW SYSTEM LAST NIGHT. THIS WILL PROBABLY DO SOME MOISTENING OF MID LAYERS AND 12Z RAOB SHOULD REFLECT THIS. SFC LOW WILL PUSH OUT OF CO FRONT RANGE THIS AM INTO BLACK HILLS BY EARLY PM...AND FORCE DRY LINE OUT INTO SANDHILLS REGION. THIS BOUNDARY COULD SERVE AS FOCUS FOR TSRA THIS AFTERNOON AS ENERGY WILL CONTINUE TO LIFT INTO HIGH PLAINS AS IT EJECTS OUT OF THE TROF. HAVE BEEN PLACED IN SLGHT CHANCE FOR SEVERE THIS AFTERNOON BUT NOT SO CONFIDENT AS STILL THINK MOISTURE IS LIMITED AND SHEAR DOES NOT REALLY INCREASE UNTIL AFTER THINGS BECOME MORE ELEVATED BY EVENING. CAPE PROFILE IS OF THE LONG SKINNY VERSION WITH NOT ALOT OF STRONG INSTABILITY IN THE HAIL PRODUCING TEMPS OF PROFILE...SO CONFIDENCE IS MORE ALIGNED WITH MULTI-CELL EARLY ON AS VEERING PROFILE NEAR DRYLINE IS NOT AS GOOD AS IN EASTERN/NORTHEASTERN ZONES BY EARLY EVENING...SO THIS AREA WOULD BE THE BEST BET AND HAS HIGHEST POPS. THIS UNFORTUNATELY WILL BE BEST CHANCE FOR PCPN WITH THIS SYSTEM AS CWA WILL BE IN THE SW QUAD WITH DRY/SLOT OR PV AXIS OVHD KEEPING SYNOPTICS WELL TO THE NORTH. SOME WRAP AROUND MOISTURE TRYING TO GET INTO NORTHERN CWA SUNDAY NIGHT BUT NOT IMPRESSED. TEMPS WILL BE FAIRLY WARM TODAY ESPECIALLY WITH DRIER AIR MOVING IN WITH DRY LINE...BUT WILL BE GOING DOWNHILL FROM THERE. FROPA WILL BE DURING THE EARLY AFTERNOON ON SAT SO EASTERN ZONES MAY BE ABLE TO APPROACH 80...WITH TEMPS NEAR 70 FAR NW. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && 13
Hazardous weather outlook, Sep 15, 6:09 PM CDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 609 PM CDT FRI SEP 15 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-161200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 609 PM CDT FRI SEP 15 2006 /509 PM MDT FRI SEP 15 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL EXIT EASTERN AREAS OF THE OUTLOOK AREA TONIGHT. A FEW STORMS THIS EVENING WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG WESTERLY WINDS WILL DEVELOP ON SATURDAY AND CONTINUE ON SUNDAY. A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF THE OUTLOOK AREA BOTH DAYS...ESPECIALLY ALONG AND NORTH OF HIGHWAY 2. AFTER THE WINDY WEATHER OVER THE WEEKEND...COOLER TEMPERATURES WILL SETTLE INTO WESTERN AND NORTH CENTRAL NEBRASKA FOR MONDAY AND TUESDAY. CONDITIONS MAY BE FAVORABLE FOR FROST DEVELOPMENT DEPENDING ON THE AMOUNT OF CLOUD COVER REMAINING IN THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KAR
In the hours before
Local storm report, Sep 15, 7:50 PM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
750 PM CDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 14 NNE ROSE 42.36N 99.42W
09/15/2006 E0.88 INCH ROCK NE PUBLIC
FEW, SOFT HAIL SIZED HAIL STONES.
&&
HENDERSONLocal storm report, Sep 15, 8:01 PM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
801 PM CDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 11 SSE BARTLETT 41.74N 98.47W
09/15/2006 E0.88 INCH WHEELER NE PUBLIC
&&
HENDERSONLocal storm report, Sep 15, 8:02 PM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
802 PM CDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM HAIL 11 SSE BARTLETT 41.74N 98.47W
09/15/2006 E0.88 INCH WHEELER NE PUBLIC
&&
HENDERSONLocal storm report, Sep 15, 8:23 PM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
823 PM CDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 3 SW DUNNING 41.80N 100.15W
09/15/2006 E0.75 INCH BLAINE NE PUBLIC
0420 PM HAIL 15 NW ANSELMO 41.77N 100.07W
09/15/2006 E1.75 INCH BLAINE NE PUBLIC
0449 PM HAIL 8 NE DUNNING 41.91N 99.99W
09/15/2006 E0.75 INCH BLAINE NE PUBLIC
0507 PM HAIL 4 N BREWSTER 42.00N 99.87W
09/15/2006 E1.00 INCH BLAINE NE PUBLIC
0540 PM HAIL 15 S AINSWORTH 42.33N 99.86W
09/15/2006 E0.75 INCH BROWN NE PUBLIC
DIME TO PENNY SIZE HAIL BRIEFLY
0550 PM HAIL 21 NE BURWELL 41.99N 98.84W
09/15/2006 E0.75 INCH GARFIELD NE PUBLIC
0645 PM HAIL 14 NNE ROSE 42.36N 99.42W
09/15/2006 E0.88 INCH ROCK NE PUBLIC
FEW, SOFT HAIL SIZED HAIL STONES.
0748 PM HAIL 11 SSE BARTLETT 41.74N 98.47W
09/15/2006 E0.88 INCH WHEELER NE PUBLIC
&&
HENDERSONLocal storm report, Sep 15, 10:35 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1035 PM CDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM TSTM WND GST 12 S OSHKOSH 41.23N 102.34W
09/15/2006 M67 MPH GARDEN NE DEPT OF HIGHWAYS
&&
MASEKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 7:48 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 20 min |
| Sep 15, 10:25 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 50 min |
| Sep 16, 3:59 AM CDT | Wind Advisory | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 16 hr |
| Sep 16, 4:54 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 21 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.